Hail, Douglas
- When
- June 11, 12:26 PM MST
- Where
- Douglas County, 0.87 mi SE of Parker
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.510, -104.760
Large hail pummelled portions of Adams, Arapahoe, Elbert, Douglas, Larimer and Weld Counties. Hail up to the size of tennis balls was reported near Bellvue, in Larimer County, with ping pong size hail observed near Parker, in Douglas County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Large hail pummelled portions of Adams, Arapahoe, Elbert, Douglas, Larimer and Weld Counties. Hail up to the size of tennis balls was reported near Bellvue, in Larimer County, with ping pong size hail observed near Parker, in Douglas County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 11, 2:10 AM MST, 10 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 AM MDT THU JUN 11 2009 .SHORT TERM...ANOTHER ACTIVE WEATHER DAY IN STORE ACROSS NORTHEAST COLORADO AS OVERALL SYNOPTIC PATTERN REMAINS THE SAME WITH TROFING ALONG THE WEST COAST...RESULTING IN A MOIST SOUTHWEST FLOW PATTERN INTO COLORADO. WATER VAPOR IMAGERY SHOWING SEVERAL WAVES THAT WILL TRAVERSE COLORADO THROUGH TONIGHT. THE FIRST WAVE IS ALREADY ACROSS NW COLORADO AND IS PRODUCING SOME STORMS AND SHOWERS ACROSS THE NORTHERN MOUNTAINS AND ADJACENT NRN PLAINS. THE MAIN FEATURE TO ENHANCE STORMS FOR OUR CWA TODAY IS NOW MOVING INTO SOUTHERN CALIFORNIA WHICH WILL EJECT NORTHEAST ACROSS NORTHERN COLORADO THIS AFTERNOON AND EVENING. QG VERTICAL VELOCITY FIELDS SHOWING MODEST ASCENT FOR THE ENTIRE AREA. AT THE SURFACE...A WEAK FRONTAL BOUNDARY HAS MOVED THROUGH NORTHEAST COLORADO OVERNIGHT RESULTING IN A MOIST...EASTERLY LOW LVL FLOW WITH DEWPOINTS AROUND 50 ACROSS THE PLAINS. THERE IS A FAIR AMOUNT OF LOW LVL MOISTURE OVER THE PLAINS...BUT WITH THE MID LEVEL CLOUD COVER HARD TO GET A HANDLE ON HOW MUCH FOG/LOW CLOUDS EXIST. APPEARS MOST OF THE LOWER STRATUS/FOG IS ACROSS THE PALMER DIVIDE. A BIT COOLER TODAY BEHIND THE FRONT AND WITH CONSIDERABLE CLOUDS FROM THE SOUTHWEST. STILL...EVEN WITH LOWER TO MID 60S FOR HIGHS...FORECAST SOUNDINGS STILL GENERATE UP TO 1000J/KG OF CAPE GIVEN DEWPOINTS NEAR 50 THIS AFTN. SO AGAIN...A FEW SEVERE STORMS POSSIBLE WITH HAIL UP TO QUARTER SIZE THE MAIN THREAT. HOWEVER...WOULD EXPECT THE MAJORITY OF THE STORMS TO BE UNDER SEVERE LIMITS. THE FAR NORTHEAST PLAINS WILL BE A BIT MORE STABLE WITH LESSER CHANCE DESPITE A BETTER SHEAR PROFILE. BOOSTED POPS TO HIGH CHANCE CATEGORY AND THOUGHT ABOUT LIKELY POPS BUT WITH THE COOLER AIRMASS THINGS MAY BE HELD DOWN A BIT. .LONG TERM...OVERALL PTRN WILL NOT CHANGE MUCH FROM FRI-SUN AS WSW FLOW ALOFT WILL CONTINUE OVER THE RGN AS AN UPPER LEVEL TROUGH REMAINS OVER THE WRN US. DISTURBANCES EMBEDDED IN THE WSW FLOW ALOFT WILL TRACK ACROSS THE AREA AND DEPENDING ON THE TIMING WILL HELP ENHANCE TSTM DEVELOPMENT EACH DAY. OVERALL SHEAR PROFILE WILL REMAIN FAVORABLE FOR A FEW SVR TSTMS EACH AFTN/EVENING ACROSS NERN CO WITH OVERALL COVERAGE AND SEVERITY DEPENDING ON AMOUNT OF INSTABILITY PRESENT COMBINED WITH STRENGTH OF LOW LEVEL WIND FIELDS. TEMPERATURE WISE IT LOOKS TO BE A LITTLE WARMER ON FRI AS 850 TEMPS RISE A COUPLE OF DEGREES. BY SAT THERE IS QUITE A DIFFERENCE BETWEEN THE NAM AND GFS AS NAM SHOWS LOW LVL TEMP FIELDS A DEGREE OR TWO WARMER WHILE GFS SHOWS 3 AROUND DEGREES C OF COOLING. AT THIS POINT WILL KEEP PREVIOUS HIGHS INTACT AND GO MORE WITH THE NAM. BY SUN THE GFS SHOWS LOW LEVEL TEMPS WARMING FROM 3-5 DEGREES C SO TEMPS MAY EVENTUALLY GET CLOSE TO SEASONAL NORMALS. FOR MON AN TUE BOTH THE ECMWF AND GFS KEEP THE MAIN UPPER LEVEL TROUGH REMAINS OVER THE WRN US WITH SWLY FLOW ALOFT OVER NRN CO. WOULD THINK SFC LOW PRESSURE WOULD STAY CLOSER TO THE FOOTHILLS IN THIS TYPE OF PTRN WITH DECENT LOW LEVEL MOISTURE REMAINING OVER THE PLAINS LEADING TO A CHC OF AFTN/EVENING TSTMS BOTH DAYS WITH SVR WX STILL POSSIBLE DUE TO FAVORABLE SHEAR PROFILE. TEMPS BOTH DAYS SHOULD STAY NR NORMAL LEVELS BASED ON LATEST 850-700 MB TEMPS. && .AVIATION...EXPECT AN ERRATIC/VARIABLE LOW CIG HEIGHTS IN THE IFR/MVFR CAT THIS AM AS LIGHT SHOWERS CONTINUE TO DRIFT OFF THE FOOTHILLS AND KEEP THE LOW LVLS MIXED. NOT EXPECTING MUCH FOG WITH THE CONSIDERABLE OF AMOUNT OF CLD COVER THIS AM AS SFC WINDS SHIFTING SERLY. ISOLATED RAIN SHOWERS THIS AM WILL GIVE WAY TO SCATTERED THUNDERSTORM COVERAGE AFTER 18Z AND CONTINUING THROUGH 05Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. SWE/RPK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1053 AM MDT THU JUN 11 2009 COZ030>051-121200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE AGAIN THIS AFTERNOON ACROSS NORTHEAST COLORADO. A VERY MOIST AIRMASS REMAINS IN PLACE OVER COLORADO WITH EASTERLY AND SOUTHEASTERLY WINDS HELPING TO HOLD MOISTURE AGAINST THE FOOTHILLS. EVEN THOUGH IT HAS BEEN MOSTLY CLOUDY THIS MORNING...ENOUGH HEATING IS EXPECTED TO CAUSE THE AIRMASS TO BECOME UNSTABLE DURING THE AFTERNOON HOURS. AN UPPER LEVEL WEATHER DISTURBANCE WILL ALSO BE MOVING OVER THE REGION... CAUSING STORMS TO BECOME MORE ORGANIZED. SOME STORMS MAY BECOME SEVERE OVER THE NORTHEAST PLAINS THIS AFTERNOON WITH DAMAGING HAIL LARGER THAN ONE INCH IN DIAMETER...DAMAGING GUSTY WINDS AND POSSIBLY A BRIEF TORNADO. LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS MAY ALSO CAUSE LOCAL FLOODING PROBLEMS. RAINFALL RATES UP TO ONE INCH IN 30 MINUTES OR LESS WILL BE POSSIBLE. ALL AREAS EAST OF THE FRONT RANGE FOOTHILLS WILL HAVE THE CHANCE TO SEE SEVERE THUNDERSTORMS DEVELOP...ALTHOUGH AREAS EAST OF A FORT MORGAN TO LIMON LINE WILL NOT SEE STRONG THUNDERSTORM ACTIVITY UNTIL AFTER 3 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UNSETTLED WEATHER PATTERN WILL REMAIN IN PLACE THROUGH EARLY NEXT WEEK WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THERE WILL ALSO BE A THREAT OF A FEW SEVERE STORMS EACH DAY OVER THE PLAINS AND FRONT RANGE URBAN CORRIDOR. LOW LEVEL MOISTURE COMBINED WITH DAYTIME HEATING AND INSTABILITY...ALONG WITH SUFFICIENT WIND SHEAR IN THE ATMOSPHERE...WILL KEEP THE THREAT OF SEVERE THUNDERSTORMS IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1230 PM. DANKERS/COOPER
The Denver radar (KFTG), 36 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
13 hail. Local standard time, as filed.
Hail, up to 4 inches in depth, covered the roadways.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 165564, 165567, 165566, 165569, 165570, 165571, 165574, 165572, 165575, 165576, 165578, 165577, 165579.